MAUDE Adverse Event Report: SYNTHES GMBH 5.0MM VARIABLE ANGLE LOCKNG SCREW/SLF-TPNG/STRDRV/36MM; SCREW, FIXATION, BONE

SYNTHES GMBH 5.0MM VARIABLE ANGLE LOCKNG SCREW/SLF-TPNG/STRDRV/36MM; SCREW, FIXATION, BONE
Model Number 02.231.236
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Date of event: unknown between (b)(6) 2022 and (b)(6) 2022.Implant date unknown date in (b)(6) 2022 complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is j&j company representative.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from attachment.Visual analysis of the photo revealed that the va lockscr ø5 self-tap l36 sst had no signs of issue or defect.X-ray evidence provided shows a plate and screw construct at the left distal femur with signs of bone and plate breakage.No other issues were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the va lockscr ø5 self-tap l36 sst.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: part number: 02.231.236s, lot number: 298p201, manufacturing site: mezzovico , release to warehouse date: 12 aug 2021, expiration date: 1 aug 2031, a manufacturing record evaluation was performed for the sterile lot number and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in great britain as follows: patient sustained periprosthetic fracture (ppf) below femoral nail in march and was fixed with va condylar plate on an unknown date in (b)(6) 2022.Patient was readmitted approximately 3 months after implant with plate fracture.No new trauma.Had been mobilizing in residential home.Normal to low bmi.Fracture non-united, but no evidence of infection.Revision occurred (b)(6) 2022.This is report 10 of 11 for (b)(4).This report is for a locking screw.

Brand Name
5.0MM VARIABLE ANGLE LOCKNG SCREW/SLF-TPNG/STRDRV/36MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico 6805
SZ   6805
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15079618
Report Number8030965-2022-05072
Device Sequence Number5101916
Product Code HWC
UDI-Device Identifier10886982062109
UDI-Public(01)10886982062109
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.231.236
Device Catalogue Number02.231.236S
Device Lot Number298P201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2022
Initial Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERCL-CABLE W/CRIMP Ø1.7 SST; CERCL-CABLE W/CRIMP Ø1.7 SST; LOCKING ATTACHMENT PLATE 3.5 F/LCP 4.5/5; VA LOCKSCR Ø5 SELF-TAP L36 SST; VA LOCKSCR Ø5 SELF-TAP L38 SST; VA LOCKSCR Ø5 SELF-TAP L60 SST; VA LOCKSCR Ø5 SELF-TAP L65 SST; VA LOCKSCR Ø5 SELF-TAP L75 SST; VA PERIPROSTHETIC LOCK SCREW Ø5 SELF-TAP; VA-LCP CONDYLAR PLATE 4.5/5.0 LE 12HO L2
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale